MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE Q4 CORINZ SYS W/THUMBPOR; SUCTION ORAL SWAB

SAGE PRODUCTS LLC QCARE Q4 CORINZ SYS W/THUMBPOR; SUCTION ORAL SWAB
Model Number 6994
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved device was not returned, photographs of the affected device were not provided, and the lot number was not identified.Therefore, a visual/functional inspection could not be performed.It was alleged by the complainant that a disoriented patient bit down on the suction swab stick directly underneath the foam resulting in the stick separating into two pieces.Although the reporter stated the patient was disoriented, a bite block was not in use at the time of the event.There is a warning statement on the package which states "ensure foam on swab is intact before and after use.Remove any foam particles from mouth.Always use a bite block if patient is not alert or cannot follow instructions." the reported complaint is not likely to be a quality or a manufacturing defect.The root cause is due to user error.H3 other text : device involved in incident discarded.
 
Event or Problem Description
Report received of a suction swab disengagement that occurred on (b)(6) 2024.Reporter stated a nurse was performing oral care without a bite block in place on a disoriented 52-year-old male patient who was ventilated through a tracheostomy.The patient bit down on the suction swab contained in #6994 oral cleansing and suctioning system.Reporter stated the patient bit down on the swab stick directly underneath the foam.The stick separated in two pieces and the portion of the stick with the swab head, remained in the patient¿s mouth.Two nurses then coached the patient to open his mouth, and they were able to remove the portion of the stick with the swab head from the patient¿s mouth with their fingers.The patient did not experience any adverse consequences.The swab was discarded.Lot information is not available.No photos are available.Although requested, no other information was available.
 
Additional Manufacturer Narrative
It was discovered that this report as it was previously submitted, did not contain the correct device codes.This report is being resubmitted with the correct device codes.There have not been any new investigation findings since the initial mdr submission on 03/19/2024.
 
Event or Problem Description
No additional event information has been received.

Brand Name
QCARE Q4 CORINZ SYS W/THUMBPOR
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key18936398
Report Number0001419181-2024-00002
Device Sequence Number12523402
Product Code JOL
UDI-Device Identifier50618029830949
UDI-Public50618029830949
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6994
Device Catalogue Number6994
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale